Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 71, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 26, 2010, 1:31 PM CDT for Cole County, Osage County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 1:31 PM CDT (18:31 UTC)
- Expired
- Jul 26, 2010, 6:54 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 116 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:31 PM CDT | FLASH FLOOD | Westphalia, MO | MISSOURI TROOP F REPORTS 2 FEET OF WATER COVERING PART OF HIGHWAY 63 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WGUS53 KLSX 261831
FFWLSX
MOC051-151-270030-
/O.NEW.KLSX.FF.W.0071.100726T1831Z-100727T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OSAGE COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN COLE COUNTY IN CENTRAL MISSOURI...
* UNTIL 730 PM CDT
* AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...WITH HEAVY RAIN....MOVING ACROSS THE WARNED AREA.
LOCALLY...UP TO 3 INCHES OF RAINFALL HAS OCCURRED NEAR WESTPHALIA.
ADDITIONAL RAINFALL AMOUNTS OF ONE OR TWO INCHES IS LIKELY THROUGH
THIS AFTERNOON AS ADDITIONAL THUNDERSTORMS AFFECT THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LINN...
CHAMOIS...RICH FOUNTAIN...TAOS AND WESTPHALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 130 PM LOCAL LAW ENFORCEMENT REPORTED TWO FEET OF WATER FLOWING
ACROSS HIGHWAY 63 NEAR WESTPHALIA. THE HIGHWAY IS CLOSED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3836 9220 3847 9217 3859 9198 3860 9195
3867 9186 3870 9166 3854 9166 3829 9202
3829 9220
$$
CVKING2 follow-up statements
984
WGUS73 KLSX 262223
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT MON JUL 26 2010
MOC051-151-270030-
/O.CON.KLSX.FF.W.0071.000000T0000Z-100727T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE MO-COLE MO-
523 PM CDT MON JUL 26 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COLE AND
OSAGE COUNTIES UNTIL 730 PM CDT...
AT 517 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT THE WATER HAD
RECEDED FROM EARLIER HEAVY RAINFALL AND THAT THERE WERE NO KNOWN
ROAD CLOSURES AT THIS TIME. SCATTERED THUNDERSTORMS CONTINUE TO
DEVELOP OVER CENTRAL MISSOURI WHICH WILL LIKELY PRODUCE VERY HEAVY
RAINFALL WHICH MAY RESULT IN ADDITIONAL FLOODING IN THE NEXT TWO
HOURS.
SOME LOCATIONS THAT MAY EXPERIENCE ADDITIONAL FLOODING INCLUDE...
LINN...CHAMOIS...RICH FOUNTAIN...TAOS AND WESTPHALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF CAN CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3836 9220 3847 9217 3859 9198 3860 9195
3867 9186 3870 9166 3854 9166 3829 9202
3829 9220
$$
BRITT591
WGUS73 KLSX 262354
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT MON JUL 26 2010
MOC051-151-270010-
/O.CAN.KLSX.FF.W.0071.000000T0000Z-100727T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE MO-COLE MO-
654 PM CDT MON JUL 26 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN COLE
AND OSAGE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3836 9220 3847 9217 3859 9198 3860 9195
3867 9186 3870 9166 3854 9166 3829 9202
3829 9220
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 11:30 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 26, 11:30 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT MON JUL 26 2010 .UPDATE... /1103 AM CDT MON JUL 26 2010/ 12Z UPPER AIR ANALYSIS DEPICTS VERY MOIST/TROPICAL AIRMASS SLOWLY ADVECTING BACK INTO THE MIDWEST. THIS PLUME OF MOISTURE CAN EASILY BE IDENTIFIED ON WATER VAPOR IMAGERY BEING ADVECTED TO THE NORTHEAST BETWEEN THE UPPER LOW ACROSS TEXAS AND THE BERMUDA HIGH ACROSS THE SOUTHEASTERN CONUS. NOTHING REMAINS OF TROPICAL DEPRESSION BONNIE. LOOKING AT LATEST SPC MESOANALYSIS...RUC...AND HRRR IT APPEARS BEST COVERAGE OF THUNDERSTORMS WILL BE ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS WHERE LITTLE CIN IS LEFT AND CAPES OF AROUND 3000 J/KG EXIST. FURTHER EAST THE INFLUENCE OF THE SURFACE RIDGE WILL KEEP CONVECTION AT BAY...WITH CAPES LESS THAN 1000 J/KG. I DON'T EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT WOULDN'T BE SURPRISED IF WE SEE A FEW WET MICROBURSTS WITH SUCH A TROPICAL SOUNDING. IN FACT...WITH PRECIPITABLE WATER VALUES APPROACHING TWO INCHES AGAIN AND EXPECTED SLOW STORM MOTION THIS AFTERNOON...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. THIS WILL BE ESPECIALLY TRUE IF THIS OCCURS OVER ANY URBAN BASINS...SUCH AS COLUMBIA. CVKING && .DISCUSSION... /304 AM CDT MON JUL 26 2010/ MAIN FORECAST ISSUE TO DEAL WITH IN THE SHORT TERM IS PCPN CHANCES TODAY AND AGAIN ON TUESDAY...DUE TO FRONTAL BOUNDARY LIFTING BACK NORTH ACROSS REGION AND REMNANTS OF T.S. BONNIE THAT WILL BE INTERACTING WITH THIS BOUNDARY. FOR TODAY...WILL START OFF DRY ACROSS MOST OF THE REGION...SO BACKED OFF ON POPS EXCEPT FOR FAR SOUTHERN 8 COUNTIES WHERE CONVECTION SHOULD BEGIN TO FIRE UP JUST NORTH OF FRONTAL BOUNDARY...THEN INCREASED POPS FOR THE AFTERNOON HOURS AS BOUNDARY SLOWLY LIFTS TO THE NORTH. DEPENDING ON CLOUDS AND PCPN...TEMPS WILL BE SIMILAR TO YESTERDAY WITH HIGHS IN THE MID TO UPPER 80S. FEEL THAT MOST OF THIS ACTIVITY WILL BE DIURNALLY DRIVEN...SO POPS TO DROP OFF AFTER SUNSET...THEN SEE DRY CONDITIONS AFTER 06Z TONIGHT. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. BY TUESDAY...FRONTAL BOUNDARY WILL CONTINUE TO TRACK NORTHWARD ACROSS THE AREA WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS. FEEL THAT ONCE AGAIN ACTIVITY WILL BE DIURNALLY DRIVEN...SO PCPN TO TAPER OFF TOWARDS SUNSET. THEN ON WEDNESDAY...HEAT AND HUMIDITY TO BE BACK IN FULL FORCE WITH HIGHS IN THE LOW TO MID 90S AND HEAT INDICES IN THE 100 TO 105 RANGE DURING THE AFTERNOON HOURS. COULD SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS IN THE WARM SECTOR...BUT COVERAGE WILL BE SPOTTY. OTHERWISE...THE NEXT WEATHER SYSTEM WILL BEGIN TO SINK TO THE SOUTH INTO THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY...WITH CHANCES OF SHOWERS AND THUNDERSTORMS. SO...NO MAJOR CHANGES TO THE EXTENDED AT THIS TIME. BYRD && .AVIATION... /1127 AM CDT MON JUL 26 2010/ VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS. SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP ACROSS MISSOURI THIS AFTERNOON AND DIMINISH THIS EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS COULD AFFECT KCOU. SOUTHEAST WIND TO GRADUALLY BECOME SOUTHERLY DURING THE TAF PERIOD. SPECIFICS FOR KSTL...APPEARS BEST CHANCES OF CONVECTION WILL REMAIN WEST OF THE TERMINAL THIS AFTERNOON. WILL CONTINUE TO MONITOR LATEST RADAR TRENDS AND UPDATE FORECAST. OTHERWISE...SCT- BKN DIURNAL CUMULUS EXPECTED WITH A SOUTHEAST WIND BECOMING SOUTH BY TUESDAY MORNING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 26, 9:36 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 936 AM CDT MON JUL 26 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 936 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN MISSOURI. SOME OF THE THUNDERSTORMS COULD BE STRONG AND CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. LOCALLY HEAVY RAINFALL AND FLASH FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THESE THUNDERSTORMS AND AVAILABLE MOISTURE IN THE ATMOSPHERE. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE THIS EVENING. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...WITH THE GREATEST PROBABILITY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION. HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. HEAT INDEX VALUES AROUND 100 DEGREES ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY AFTERNOON. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:51 PM CDT | Flash Flood Warning | LSX | Moniteau | 4 hr |
| Jul 26, 5:01 PM CDT | Flash Flood Warning | LSX | Shelby | 3 hr |
| Jul 26, 6:07 PM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Pike, Ralls | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.